Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 207, NWS Memphis, TN

November 14, 2007Fayette County, Shelby County, Tennessee; Marshall County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Nov 14, 2007, 2:11 PM CST for Fayette County, Shelby County, Tennessee; Marshall County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2007, 2:11 PM CST (20:11 UTC)
Expired
Nov 14, 2007, 2:57 PM CST
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 2:15 PM CSTHAIL 0.752 Sw Collierville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 142011
SVRMEG
MSC093-TNC047-157-142115-
/O.NEW.KMEG.SV.W.0207.071114T2011Z-071114T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CST WED NOV 14 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 315 PM CST

* AT 211 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLLIERVILLE...
  AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT
  PLEASANT...SLAYDEN...SOMERVILLE AND LAGRANGE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
      3484 8972 3499 8973 3500 8983 3509 8989
      3531 8921
TIME...MOT...LOC 2011Z 249DEG 39KT 3501 8972

$$
2 follow-up statements
000 
WWUS54 KMEG 142032
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CST WED NOV 14 2007

TNC157-142041-
/O.CAN.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
SHELBY TN-
231 PM CST WED NOV 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...

AT 231 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
      3488 8968 3500 8966 3501 8964 3515 8965
      3531 8921
TIME...MOT...LOC 2031Z 255DEG 37KT 3505 8948

$$

MSC093-TNC047-142115-
/O.CON.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
MARSHALL MS-FAYETTE TN-
231 PM CST WED NOV 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHERN FAYETTE AND NORTHWESTERN MARSHALL COUNTIES...

AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROSSVILLE...OR ABOUT 8 MILES EAST OF COLLIERVILLE...MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSCOW...WILLISTON...SOMERVILLE...LA GRANGE AND LAGRANGE.

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
      3488 8968 3500 8966 3501 8964 3515 8965
      3531 8921
TIME...MOT...LOC 2031Z 255DEG 37KT 3505 8948

$$
000 
WWUS54 KMEG 142057
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CST WED NOV 14 2007

MSC093-TNC047-142107-
/O.CAN.KMEG.SV.W.0207.000000T0000Z-071114T2115Z/
MARSHALL MS-FAYETTE TN-
257 PM CST WED NOV 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND NORTH
CENTRAL MARSHALL COUNTIES IS CANCELLED...

AT 257 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT 
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3502 8921 3499 8928 3500 8933 3497 8935
      3488 8968 3500 8966 3501 8964 3515 8965
      3531 8921
TIME...MOT...LOC 2057Z 255DEG 37KT 3512 8916

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 9:25 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 14, 9:25 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 AM CST WED NOV 14 2007

.UPDATE...
WARM AND HUMID MORNING OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES
ARE CURRENTLY IN THE MID 60S TO LOWER 70S WITH DEWPOINTS IN THE
LOWER TO MID 60S. THIS WARM...MOIST ATMOSPHERE IS AHEAD OF A
STRONG COLD FRONT THAT IS CURRENTLY LOCATED JUST NORTHWEST OF THE
CWA. FRONT WILL BEGIN TO MOVE INTO THE CWA IN THE NEXT HOUR OR
TWO. THE COMBINATION OF DAYTIME HEATING AND THE WARM MOIST AIRMASS
WILL HELP TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. BEHIND THE
FRONT...WINDS WILL SWITCH AROUND TO THE NORTH- NORTHWEST AND
TEMPERATURES WILL DROP INTO THE 50S. CURRENT FORECAST LOOKS
GOOD...NO UPDATES ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 249 AM CST WED NOV 14 2007/

DISCUSSION...

COLD FRONT CURRENTLY EXTENDS FROM SOUTHERN WISCONSIN THROUGH
SOUTHWEST MISSOURI INTO THE TEXAS PANHANDLE. THIS FRONT WILL MOVE
THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. DEWPOINTS
ARE RUNNING IN THE MID 50S TO NEAR 60 AT THIS TIME. THIS SOMEWHAT
HUMID ATMOSPHERE WILL SET THE STAGE FOR SOME POSSIBLE SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS THE COLD FRONT PASSES
THROUGH THE REGION. THE MAIN THREAT WITH THE STORMS SHOULD BE
DAMAGING WINDS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE
RULED OUT. HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT
BRINGING DRY AND COOLER WEATHER BY THURSDAY MORNING. COOLER
WEATHER SHOULD REMAIN IN PLACE THROUGH FRIDAY NIGHT WITH MANY
LOCATIONS DROPPING BELOW FREEZING BY FRIDAY MORNING. SURFACE HIGH
MOVES EAST OF THE REGION BY SATURDAY ALLOWING SOUTH WINDS TO
RETURN WARMER AIR BACK INTO THE FORECAST AREA. MODELS HAD BEEN
BRINGING UPPER LEVEL LOW ACROSS NORTH TEXAS DURING THE WEEKEND
HAVE STARTED TRACKING THIS FEATURE MUCH FURTHER SOUTH SO IT NOW
APPEARS THAT WEEKEND SHOULD REMAIN DRY AND RELATIVELY WARM.
REMAINDER OF FORECAST SHOULD BE DRY BUT MODELS SHOWING AN
UNSETTLED PATTERN BEGINNING JUST BEFORE THANKSGIVING DAY SO THIS
WILL BE SOMETHING TO MONITOR AS NEW MODEL RUNS COME IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  44  59  35 /  70  30  10   0
MKL  71  40  56  28 /  80  40  10   0
JBR  71  40  57  32 /  60  20  10   0
TUP  76  45  58  31 /  70  70  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Nov 14, 7:05 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
705 AM CST WED NOV 14 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
705 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT MAINLY SOUTH OF A LINE FROM TRUMANN ARKANSAS TO MCKENZIE
TENNESSEE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT WHICH WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Nov 14, 1:11 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 PM CST WED NOV 14 2007

ARZ018-MOZ113-142000-
GREENE AR-DUNKLIN MO-
111 PM CST WED NOV 14 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES WEST OF CARDWELL AT 111 PM CST...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITY OF
SENATH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 200 PM CST.
Special weather statement, Nov 14, 1:23 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CST WED NOV 14 2007

TNZ055-141945-
DECATUR TN-
123 PM CST WED NOV 14 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DECATUR COUNTY AT 123 PM CST...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST.
Special weather statement, Nov 14, 1:37 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
137 PM CST WED NOV 14 2007

MSZ001-TNZ088-142015-
DE SOTO MS-SHELBY TN-
137 PM CST WED NOV 14 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTH OF EUDORA AT 137 PM CST...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF
COLLIERVILLE...GERMANTOWN...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 215 PM CST.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:53 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale67 min
Nov 14, 2:41 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Weakley24 min
Nov 14, 2:44 PM CSTSevere Thunderstorm WarningMEGLauderdale, Tipton46 min
Nov 14, 3:22 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson38 min
Nov 14, 5:01 PM CSTSevere Thunderstorm WarningMEGAlcorn, Tishomingo29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.